Rich was given Gabapentin for his and it seems to help. It’s for seizures and nerve pain. They said it could make you sleepy but he never experienced that, takes in the morning and was never sleepy afterwards. Talk to your doctor about it maybe it could help you to.
Unfortunately, neuropathy can develop during chemotherapy. I was sorry to hear your oncologist had no suggestions. It might take some trial and error with the different treatment ideas to find what works for you. Karen, our nursing advisor who sometimes posts on the board, has suggested trying a topical cream with Benadryl, as one idea. Other sources mention topical creams with lidocaine or menthol. Medications are sometimes prescribed such as antidepressants. If the neuropathy is really impairing your quality of life, it may be worthwhile to consider consulting a specialist.
Does anyone have any ideas about how to treat neuropathy pain ? The oncologist had no suggestions. It is caused by chemo and only started a couple of months ago. It is in my right heel which makes it no fun to walk on but I do anyway. Stopping chemo is not an option for me as chemo seems to be keeping the tumor under control. Pain meds only dulls it, topical lotion rubbed in don’t make much difference. I bought cushioned inserts, took Tylenol 3, rubbed Outback herbal on my heel without much success.
Viewing 4 posts - 1 through 4 (of 4 total)
The forum ‘Good News / What’s Working’ is closed to new topics and replies.